MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN

INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN
Catalog Number 0020006800
Medical Device Problem Code Missing Test Results (3267)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A complaint was submitted on hemosil synthasil, pn 00020006800, lot n1147356 indicating erroneous aptt results generated on acl top 350 cts, sn (b)(6) on july 20, 2025 at 20:29 and 20:52.No known patient impact reported.A review of the certificates of analysis (coa) for hemosil synthasil, pn 00020006800, lot n1147356 was performed.The reagent met all specifications; no abnormalities were found.Review of specimen 1 and specimen 2 for test code aptt-ss (hemosil synthasil) yield failed results.Review of the qc statistic report for test code aptt-ss using hemosil normal control 1 shows 7 "failed" qc results after the sample in question was analyzed.Review of the qc statistic report for test code aptt-ss using abnormal control 3 shows 6 "failed" qc results after the sample in question was analyzed.A service call was initiated in response to the complaint.The field service engineer (fse) inspected the analyzer and identified that the rinse aspiration probe was not properly seated on the rinse bottle.After correcting the probe placement, the fse reran qc tests, which then recovered within acceptable limits.This confirmed that the improper placement of the rinse aspiration probe was the root cause of the erroneous aptt results.Therefore, no remedial action required.
 
Event or Problem Description
A complaint was submitted on hemosil synthasil, pn 00020006800, lot n1147356 indicating erroneous aptt results generated on acl top 350 cts, sn (b)(6), on july 20, 2025 at 20:29 and 20:52.The analyzer failed to produce numerical aptt values.Heparin contamination was initially suspected, prompting a redraw of the patient sample after ensuring that heparin had been suspended.However, the redraw specimen also failed to yield a numerical result.

Brand Name
HEMOSIL SYNTHASIL
Common Device Name
ACTIVATED PARTIAL THROMBOPLASTIN
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730
Manufacturer Contact
anuja khan
180 hartwell road
bedford, MA 01730
MDR Report Key22853524
Report Number1217183-2025-00039
Device Sequence Number8403524
Product Code GFO
UDI-Device Identifier08426950078920
UDI-Public(01)08426950078920(11)241201(17)261130(10)N1147356
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K060688
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0020006800
Device Lot NumberN1147356
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Initial Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown